On the Ricardian Invariable Measure of Value in General Convex Economies: Applicability of the Standard Commodity
The purpose of this paper is to examine the critical arguments made by Burmeister, Samuelson, and others, with respect to Sraffa (1960). Sraffa did not address these arguments, but they are relevant from the viewpoint of modern economic theories. In his arguments about the standard commodity, Sraffa assumed that a change in income distribution has no effect on the output level and choice of techniques. However, modern economic theories allow interdependence among changes in income distribution, output level, and choice of techniques. Therefore, it is interesting to consider the existence of an invariable measure of value and linearity of income distribution in a model where such interdependence is discussed. We assume general convex economies with non-increasing returns to scale. In this model, we obtain the conditions under which the existence of an invariable measure of value and the validity of the linearity of income distribution are assured.
|Date of creation:||Dec 2013|
|Contact details of provider:|| Postal: 2-1 Naka, Kunitachi City, Tokyo 186|
Web page: http://www.ier.hit-u.ac.jp/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Samuelson, Paul A. & Etula, Erkko M., 2006. "Testing to confirm that Leontief-Sraffa matrix equations for input/output must obey constancy of returns to scale," Economics Letters, Elsevier, vol. 90(2), pages 183-188, February.
- Harcourt,G. C., 1972.
"Some Cambridge Controversies in the Theory of Capital,"
Cambridge University Press, number 9780521096720.
- Harcourt, G C, 1969. "Some Cambridge Controversies in the Theory of Capital," Journal of Economic Literature, American Economic Association, vol. 7(2), pages 369-405, June.
- Burmeister,Edwin, 1980. "Capital Theory and Dynamics," Cambridge Books, Cambridge University Press, number 9780521297035.
- Fujimoto, T., 1979. "Nonlinear generalization of the Frobenius theorem : A symmetric approach," Journal of Mathematical Economics, Elsevier, vol. 6(1), pages 17-21, March.
- Fujimoto, T., 1980. "Addendum to nonlinear generalization of the frobenius theorem," Journal of Mathematical Economics, Elsevier, vol. 7(2), pages 213-214, July. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:hit:hituec:597. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Hiromichi Miyake)
If references are entirely missing, you can add them using this form.